Preconditioners and Korovkin-type theorems for infinite-dimensional bounded linear operators via completely positive maps

Tom 218 / 2013

K. Kumar, M. N. N. Namboodiri, S. Serra-Capizzano Studia Mathematica 218 (2013), 95-118 MSC: 41A36, 47A58, 47B35. DOI: 10.4064/sm218-2-1

Streszczenie

The classical as well as noncommutative Korovkin-type theorems deal with the convergence of positive linear maps with respect to different modes of convergence, like norm or weak operator convergence etc. In this article, new versions of Korovkin-type theorems are proved using the notions of convergence induced by strong, weak and uniform eigenvalue clustering of matrix sequences with growing order. Such modes of convergence were originally considered for the special case of Toeplitz matrices and indeed the Korovkin-type approach, in the setting of preconditioning large linear systems with Toeplitz structure, is well known. Here we extend this finite-dimensional approach to the infinite-dimensional context of operators acting on separable Hilbert spaces. The asymptotics of these preconditioners are evaluated and analyzed using the concept of completely positive maps. It is observed that any two limit points, under Kadison's BW-topology, of the same sequence of preconditioners are equal modulo compact operators. Moreover, this indicates the role of preconditioners in the spectral approximation of bounded self-adjoint operators.

Autorzy

  • K. KumarDepartment of Mathematics
    “CUSAT”
    Cochin, India
    e-mail
  • M. N. N. NamboodiriDepartment of Mathematics
    “CUSAT”
    Cochin, India
    e-mail
  • S. Serra-CapizzanoDepartment of Science and High Technology
    Università Insubria, Como Campus
    via Valleggio 11
    22100 Como, Italy
    e-mail

Przeszukaj wydawnictwa IMPAN

Zbyt krótkie zapytanie. Wpisz co najmniej 4 znaki.

Przepisz kod z obrazka

Odśwież obrazek

Odśwież obrazek